MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL CONTROL UNIT DYONICS 25; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REPL CONTROL UNIT DYONICS 25; ARTHROSCOPE
Model Number 7211010S
Medical Device Problem Codes Communication or Transmission Problem (2896); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, intended for use in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and observed no issues.A functional evaluation revealed transducer p1 failed the high pressure test.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.
 
Event or Problem Description
It was reported that, during setup for surgery, the "control unit, dyonics 25" was not reading the cartridge.A backup device was available to complete the procedure.There were no procedural delays and no patient injuries or other complications were reported.Results of investigation have concluded that this unit transducer p1 failed high pressure test which makes it a reportable event.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and observed no issues.A functional evaluation revealed transducer p1 failed the high pressure test.The complaint was verified and the root cause was associated with an electronic component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the identified malfunction, include a defective pressure transducer.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.Internal complaint reference: (b)(4).

Brand Name
SVCE REPL CONTROL UNIT DYONICS 25
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11850043
Report Number1643264-2021-01904
Device Sequence Number3766909
Product Code HRX
UDI-Device Identifier03596010555960
UDI-Public03596010555960
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7211010S
Device Catalogue Number7211010S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1